Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from allergy symptoms, itchy throat and runny nose. Took zyrtec. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
My husband is suffering from allergy symptoms; itchy throat and runny nose, he tried zyrtec (2HCL 10 ml) for 5 days plus antibiotics and cough syrups for his asthma, the medications did well for the asthma but he still suffering from the allergy. What can he do?
Posted Wed, 6 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Bacterial infection and flu

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

Your husband might be suffering from bacterial infection in throat and viral infection.
Usually, if the patient responds to antibiotics, the bacterial growth comes down soon. The viral infection however, may persist for a while and present like allergy (dry cough, throat irritation). Therefore he might still be having slight symptoms. This will disappear on its own in most cases in a few days.

Your husband needs to do warm water gargle twice a day and protect himself from environmental exposure to pollutants so that he doesn't get any asthma attacks. He should eat healthy food and keep himself warm.

I hope this helps,
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffering from allergy symptoms, itchy throat and runny nose. Took zyrtec. What to do? 3 hours later
Hi Dr. Kavoor,
Thank you for your reply,,
Just to clarify, my husband feels now that most of his body is irritated,, itchiness is in his throat , nose and even his face,,
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Please find detailed answer below

Detailed Answer:
You are welcome and thanks for writing in with an update.

It is less likely to be due any adverse reaction to medications as antibiotic course for 5 days is over. He may continue taking tablet Zyrtec 10 mg once at night for a week. As he has allergy problem, his absolute eosinophil count may be assessed after discussion with your doctor. Any skin changes or eruptions should be discussed with your doctor.

He needs to take a little rest and healthy food for few days. Do keep him hydrated with lots of juices and fluids.

I hope this helps.
Do write back in case of doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor